Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2006, 6:39 PM CDT for Jasper County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2006, 6:39 PM CDT (23:39 UTC)
- Expired
- May 22, 2006, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Jasper County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 222339 SVRSGF MOC097-230030- /O.NEW.KSGF.SV.W.0231.060522T2339Z-060523T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 639 PM CDT MON MAY 22 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 730 PM CDT. * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF JASPER...OR 9 MILES NORTHEAST OF CARTHAGE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CARTHAGE BY 715 PM CDT. 6 MILES NORTHWEST OF I-44 NEAR MILE MARKER 20 BY 725 PM CDT. THE TOWNS OF MAPLE GROVE...AVILLA...DUDENVILLE...CARYTOWN AND BROOKLYN HEIGHTS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3706 9439 3706 9407 3734 9410 3735 9444 $$ HATCH
1 follow-up statement
000 WWUS53 KSGF 230013 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 713 PM CDT MON MAY 22 2006 MOC097-230030- /O.CON.KSGF.SV.W.0231.000000T0000Z-060523T0030Z/ JASPER MO- 713 PM CDT MON MAY 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JASPER COUNTY UNTIL 730 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-44 NEAR MILE MARKER 20...OR 8 MILES SOUTHEAST OF CARTHAGE...AND MOVING NORTH AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL JASPER COUNTY...INCLUDING THE TOWNS OF I-44 NEAR MILE MARKER 20 AND REEDS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3706 9431 3706 9414 3722 9415 3723 9432 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:18 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 22, 3:18 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CDT MON MAY 22 2006 .DISCUSSION... MESOSCALE CONVECTIVE VORTEX OVER SOUTHERN KANSAS CONTINUES TO MOVE EVER SO SLOWLY EASTWARD WITH AN ARC OF WHAT APPEARS TO BE ELEVATED CONVECTION (PER SPC MESOANALYSIS GRAPHICS) OCCURRING ALONG ITS LEADING EDGE. REMNANT SURFACE BOUNDARY STRETCHING FROM BOURBON COUNTY SE INTO LAWRENCE AND STONE COUNTY SHOWS UP QUITE NICELY IN AWS OBSERVATIONS WITH A SLIGHTLY MORE ENHANCED CUMULUS FIELD DEVELOPING ALONG THE CONVERGENCE AXIS. MOISTURE APPEARS TO BE POOLING A BIT JUST TO THE NORTH OF THIS CONVERGENCE AXIS WITH DEWPOINTS IN THE LOWER 70S LEADINGS TO MLCAPES OF NEARLY 3000 J/KG BASED OFF MODIFIED RUC POINT FORECAST SOUNDINGS. WHILE INSTABILITY IS PLENTIFUL SHEAR IS PITIFUL WITH WINDS AT OR BELOW 15KT FROM THE SURFACE TO 250MB. ANY STORMS THAT CAN DEVELOP ALONG THIS CONVERGENCE AXIS LATE THIS AFTERNOON INTO EARLY THIS EVENING MAY POSE A BRIEF LOCALIZED WIND/MARGINAL HAIL THREAT. CONVECTION WILL BY AND LARGE BEGIN TO DIMINISH AFTER SUNSET HOWEVER WITH SOME CONVECTION STILL PRESENT NEAR THE MCV OVER KS ITS POSSIBLE THAT THIS FEATURE MAY SUSTAIN ITSELF INTO THE NIGHT LEADING TO AT LEAST SOME SMALL CHANCES OF SHOWERS/ISO STORMS INTO TUESDAY MORNING AS IT TRANSLATES SLOWLY EASTWARD. ASSUMING THIS MCV MAINTAINS ITS IDENTITY OVERNIGHT INTO TUESDAY WE WILL END UP ON THE SUBSIDENT BACKSIDE OF THE VORT TUESDAY AFTERNOON WITH MORE SUNSHINE EXPECTED. AT LEAST MIXED SUNSHINE AND SOUTHERLY WINDS SHOULD ALLOW TEMPS TO WARM WELL INTO THE 80S AND HAVE TRENDED TEMPS A SMIDGE ABOVE THE WARMEST OBJECTIVE GUIDANCE FOR TUESDAY AFTERNOON. VIGOROUS NEGATIVE TILT TROUGH OVER SOUTHERN CALIFORNIA INTO ARIZONA WILL MOVE NORTHEASTWARD ACROSS THE ROCKIES TUESDAY AND INTO THE EASTERN PLAINS/MID MISSISSIPPI VALLEY REGION BY WEDNESDAY AFTERNOON. SURFACE FRONT IS PROGGED TO DROP INTO THE OZARKS WEDNESDAY AFTERNOON WITH FULL SUITE OF SHORT RANGE NUMERICAL GUIDANCE IN GOOD AGREEMENT ON TIMING AND PLACEMENT OF FRONTAL BOUNDARY. NAM/GFS/WRF ALSO ALL TIGHTEN THE HEIGHT GRADIENT TO THE SOUTH OF THE CLOSED LOW TO OUR NORTH AND LEAD TO FAIRLY MODEST MID LEVEL FLOW AND SOMEWHAT IMPRESSIVE DEEP LAYER SHEAR VALUES. ASSUMING NO CONVECTIVE DEBRIS LEFT OVER FROM ANY UNEXPECTED NOCTURNAL CONVECTION WEDNESDAY MORNING WE SHOULD BECOME QUITE UNSTABLE WEDNESDAY AFTERNOON. AT THIS DISTANCE SET UP APPEARS FAVORABLE FOR SEVERE WX WEDNESDAY AFTERNOON INTO WED NIGHT AND HAVE HIT THIS IN THE HWO A BIT. NAM/GFS BOTH BLAST THE FRONT SOUTH OF THE CWA BY THURSDAY MORNING...HOWEVER WRF HANGS THE FRONT UP OVER SOUTHERN MISSOURI AND WOULD SUGGEST A CONTINUED THREAT OF SHRA/TSRA OVER SOUTHERN MISSOURI INTO THURSDAY AFTERNOON. WILL NEED TO KEEP AN EYE ON THIS IN LATER RUNS BUT ONLY KEPT SOME SCHC POPS GOING JUST IN CASE THE WRF PANS OUT. IN THE EXTENDED UPPER RIDGE BUILDS INTO THE AREA AND SHOULD SET THE STAGE FOR MUCH ABOVE AVERAGE TEMPERATURES (POSSIBLY NEAR RECORD BREAKING) LATE IN THE WEEK INTO THE WEEKEND. CONVECTIVE CHANCES LOOK PRETTY LOW DURING THAT TIME FRAME AS WARM MID LEVEL TEMPS BENEATH THE UPPER RIDGE SHOULD KEEP CONVECTION GENERALLY SUPPRESSED. RIDGE MAY BEGIN TO BREAK DOWN BY EARLY NEXT WEEK BUT THAT IS TEETERING ON THE EDGE OF PREDICTABILITY THIS FAR IN ADVANCE SO ONLY NUDGED POPS A BIT ABOVE CLIMO AND TEMPS A BIT COOLER TOWARD CLIMO. IZZI && .AVIATION... THUNDERSTORMS WILL LIKELY AFFECT BOTH KJLN AND KSGF THIS AFTERNOON...AND INTO THE EARLY EVENING. SCATTERED SHOWERS MAY ALSO LINGER NEAR THE TERMINALS THROUGH 02-03Z. WINDS SHOULD GO CALM TONIGHT...AS SKIES CLEAR OUT. GIVEN THE ALREADY MOIST ATMOSPHERE AND ADDITIONAL MOISTURE FROM RAINFALL TONIGHT...FOG WILL ONCE AGAIN BE POSSIBLE DURING THE EARLY MORNING HOURS. HAVE TAKEN KSGF INTO MVFR FOR VISIBILITY AFTER 06Z...BUT KEEPING KJLN IN VFR AT THIS TIME. CURRENT THINKING IS THAT THE FOG WILL MOST LIKELY BE A PLATEAU EFFECT...BUT VISIBILITIES AT KJLN WILL NEED TO BE CLOSELY MONITORED. CONDITIONS LOOK DRY AND VFR FOR TUESDAY...WITH SOUTHERLY WINDS GUSTING TO NEAR 20KTS BY EARLY AFTERNOON. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 22, 5:21 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT MON MAY 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
521 PM CDT MON MAY 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
SMALL HAIL.
AND WIND GUSTS IN EXCESS OF 45 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST NUMEROUS WEST OF AN OSCEOLA TO BRANSON
LINE...MAINLY UNTIL 10 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME
OF THE STRONGER STORMS MAY PRODUCE PEA SIZE HAIL AND GUSTY
WINDS. IN ADDITION...SOME OF THE THUNDERSTORMS COULD PRODUCE ONE
TO TWO INCHES OF RAIN IN LESS THAN AN HOUR IN ISOLATED
LOCATIONS...WHICH COULD LEAD TO SOME VERY LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...WITH A BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING. SOME POTENTIAL DOES EXIST FOR SEVERE THUNDERSTORMS
WEDNESDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
HATCH/IZZIIn the hours before
Local storm report, May 22, 2:31 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG MANES 37.38N 92.37W
05/22/2006 WRIGHT MO PUBLIC
VERY LARGE TREE LIMBS DOWNED AND OUTBUILDING DAMAGED.
&&
SRUNNELSSpecial weather statement, May 22, 5:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 PM CDT MON MAY 22 2006 MOZ094-102-222345- BARRY-LAWRENCE- 550 PM CDT MON MAY 22 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL 645 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIERCE CITY...OR NEAR MONETT...AND MOVING NORTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, May 22, 6:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E1.75 INCH LAWRENCE MO LAW ENFORCEMENT
&&
DCRAMERLocal storm report, May 22, 6:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL PIERCE CITY 36.95N 94.00W
05/22/2006 E0.75 INCH LAWRENCE MO PUBLIC
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:05 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 40 min |
| May 22, 6:24 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 6 hr |
| May 22, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.